Ex-Finasteride user seeking advice... - BaldTruthTalk.com
+ Reply to Thread
Results 1 to 4 of 4
  1. #1
    Junior Member
    Join Date
    Apr 2012
    Posts
    2

    Default Ex-Finasteride user seeking advice...

    Hi all! I am 36 and noticed my crown and hairline thinning around 26. I left it for a few years then finally decided to try and do something about it. Being worried about any possible side effects I was very dubious about taking any kind of tablet. However I visited a hair clinic and after a bit of internet research I started taking 1mg Proscar Finasteride combined with minoxydil on the thinning hair. I have to say the results exceeded all my expectations. After a few months the results were obvious and - after sourcing cheaper Proscar from the internet - I stopped the minoxydil after several months but continued Proscar for 5-6 years. My hair seemed almost fully regrown with very little evidence of my thinning crown. My hair seemed thicker, darker and healthier. For about the last 12 months of treatment I took 1mg every 2-3 days with no negative effect. This also meant my tablets could stretch further.
    Everything was going well but I was always concious of some possible negative health effect of what long-term use of Proscar might mean. In then suffered a bout of erectile dysfunction where I previously hadn't struggled.... I had difficulty getting an erection and if I managed it often didn't last long! I read a few scary accounts of permanent erectile problems brought on by Finasteride use and decided to come off it and put myself back in the hands of Mother Nature. That was about 4-5 months ago. Since then I have had encountered dramatic hairloss. Lots of people comment on my thinning hair. It's seems worse each day and it's left me with a bit of a dilemma. I've decided (once again!) to do something about it.
    I have ordered some minoxydil and being reluctant to go back to Finasteride I was planning to have a go with the HairMax laser comb. Having been initially rather keen to give it a go (I had read a seeingly impartial article claiming it was a promising treatment) I have researched the Internet (this forum in particular) and have decided not to bother! There seems to be a huge majority against this product and have decided not to waste my time or money - shame!
    My pecker problems seem to have gone away since coming off Proscar - so that's a relief. No permanent problems.
    I now feel swaying back to the Proscar. I am in the UK and need a prescription (otherwise it's a bit costly to order online from abroad) therefore I planning on booking doctors appointment to try my luck on the NHS. It worked well for me the first time round and maybe having come off it for a break will be beneficial healthwise? Shame I'm starting al over again with the hair regrowth though! I'm confident I can get back to how I was - maybe this will be a 4/5 year cycle for me as I think I would come off it again if I did suffer the same problems as before.
    Does anyone have similar experience / anybody offer advice on my predicament or even have anything good to say about the HairMax?

  2. #2
    Member
    Join Date
    Feb 2012
    Location
    Texas
    Posts
    56

    Default

    ED can happen for a number of reasons...it might've been something other than the fin. If you're worried about the thinning then I'd get back on it ASAP. If you get sides after that and you feel it's not worth it, go ahead and stop again. You might not be able to regrow the hair you've lost in the last few months, but you can keep what you've got left.

  3. #3
    Member
    Join Date
    Oct 2010
    Posts
    89

    Default

    Man, I don't know how can you be thinking about getting back on Propecia. Lets say you had luck this time. What if next time you suffer a long term side effect? would you prefer your hair or your health? I know it's hard to lose our hair but I'm really more worried now about the side effects the pill gave me than my hair loss. I took the pill for six months and yes I saw great results in my hair, but no matter I stopped the drug after one month with side effects, I'm still suffering from them.

    Please be conscious and stay away.

  4. #4
    Junior Member
    Join Date
    Apr 2012
    Posts
    2

    Default

    You're so right, I know. Im not sure what the hell I'm gonna do now!! Will take more time to think about it. Think I'll probably use minoxidil for now and see how I go. If only there was something else that works .... other than transplant which I cannot afford and is probably premature for the hair loss I have.
    Thanks for the posts guys.

Similar Threads

  1. 29yr old Female Seeking Advice on Dr. Schweiger or Dr. Sadick
    By T.Leela in forum Hair Transplant: Start Your Own Topic
    Replies: 1
    Last Post: 09-23-2014, 06:34 AM
  2. Seeking advice on 2nd ht
    By Rob215 in forum Hair Transplant: Start Your Own Topic
    Replies: 9
    Last Post: 05-20-2012, 12:59 PM
  3. New finasteride user
    By TheNitwon in forum Men's Hair Loss: Start Your Own Topic
    Replies: 14
    Last Post: 04-16-2012, 07:12 PM
  4. 20 year old seeking advice
    By Jon1990 in forum Introduce Yourself & Share Your Story
    Replies: 4
    Last Post: 09-16-2010, 12:51 PM
  5. Been on Finasteride for 3.5 months and seeking advice..
    By Adam4210 in forum Men's Hair Loss: Start Your Own Topic
    Replies: 3
    Last Post: 08-18-2010, 10:27 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts

» IAHRS

hair transplant surgeons

» The Bald Truth

» Recent Threads

Dyslexia? About 4 Years Ago I Started Replacing Words
Yesterday 11:44 PM
Last Post By adamlevine
Yesterday 11:44 PM
Facing hair loss problem?
09-17-2018 04:56 AM
by pravi
Last Post By pravi
Yesterday 11:39 PM
Need some opinions...buzz cut?
Yesterday 05:53 PM
by RB25
Last Post By BaldBearded
Yesterday 10:51 PM
The Bald Truth, LIve Stream NOW! September 18th, 2018
Yesterday 05:02 PM
Last Post By JoeTillman
Yesterday 05:02 PM
Clinicana or Cosmedica in Istanbul for FUE
11-25-2016 02:21 PM
Last Post By mdhabar
Yesterday 04:46 PM
FUE 3200 grafts with Dr. Gabel May 18,19 2018
06-17-2018 12:45 AM
by optimus
Last Post By Kelmf01
Yesterday 01:17 PM